Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Noticed redness and irritation on the blackhead removed area. Put neosporin. What should I do?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6099 Questions
Question
Hi Doc- i used an extractor tool on what looked like a small blackhead last night. It seemed to extract but then i woke up and the whole area (much larger than the one pour that was extracted) was irritated. It has now crusted over a bumpy red. I put Neosporin on it. Anything else i can/should be doing?
Posted Wed, 11 Dec 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 2 hours later
Brief Answer: Details below Detailed Answer: Hello, Thanks for the query and photograph. It is appearing red and crusted due to injury and inflammation. Instead of neosporin please apply oint mupirocine. It is a better antibacterial. Also take tablet ciprofloxacin 500 mg twice daily for 5 days. Dont worry you will get good relief within 5 days. Let me know if you have any other doubts, Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed redness and irritation on the blackhead removed area. Put neosporin. What should I do? 47 minutes later
Great i am wondering if all will be fine if i do not do the antibiotics. I may not have access to them as ill be traveling internationally tomorrow .
 
 
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer: details below Detailed Answer: Hello Thanks for the follow up. even neosporin is an anti bacterial. you can use it, if you don't have access to other antibiotics. Don't worry it's not a serious thing. Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed redness and irritation on the blackhead removed area. Put neosporin. What should I do? 33 hours later
Great thanks. One last question. I am guessing its a cold sore, yes? If so i have some Abreva. Worth putting some of that on it too?
 
 
Answered by Dr. Rahul Kumar 3 hours later
Brief Answer: details below Detailed Answer: Hello XXXXXXX Abreva Is not required. its not cold sore, just continue with neosporin. Soon there will be good result. Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor